MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).Through follow-up communication livanova learned that the cp5 display panel went blank during the case and the drive unit stopped.While hand cranking the drive unit the cp5 panel came back on by itself.A livanova field service representative was dispatched to the facility to investigate the device and could not confirm the reported issue.The control panel was replaced as precaution.Investigation is still ongoing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a centrifugal pump 5 (cp5) shut off during procedure.The customer performed hand-crank until the cp5 turned back on.There was no report of patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: the cp5 control panel involved in the issue was returned in livanova arvada and tested.The reported issue could not be reproduced: no error messages were displayed during the test and no loss of power occurred.The unit worked within specifications.The unit removed from service.No repair will be performed for this unit since a warranty unit was installed at the customer site.Based on the investigation performed for similar cases, the most likely root causes of the reported event are: an intermittent failure of the processor board on the cp5 control panel, which leads to lost can communication / power supply; an intermittent failure of the cable connecting the cp5 control panel to the s5 ep/pack.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key13577818
Report Number9611109-2022-00074
Device Sequence Number5731034
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)210308
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown